MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE/IMMULITE 1000 HCG; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE/IMMULITE 1000 HCG; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
A falsely elevated hcg result was obtained on a patient sample on an immulite 1000 instrument.The erroneous result was reported to the physician(s), who questioned the result.The sample was repeated using an alternate platform.The repeat result was negative and was in alignment with the clinical picture of the patient.The repeat result was reported, as the correct result, to the physician(s).There are no allegations of patient harm, changes in treatment or delays in diagnosis in association with the observed erroneous result.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens regional support center (rsc) to report a falsely elevated hcg result obtained on a patient sample on an immulite 1000 instrument which was discordant relative to repeat testing using an alternate platform.The assay's instructions for use (fu) states the following under limitations: "heterophilic antibodies in human serum can react with the immunoglobulins included in the assay components causing interference with in vitro immunoassays.[see boscato lm, stuart mc.Heterophilic antibodies: a problem for all immunoassays.Clin chem 1988:34: 27-33.] samples from patients routinely exposed to animals or animal serum products can demonstrate this type of interference potentially causing an anomalous result.These reagents have been formulated to minimize the risk of interference; however, potential interactions between rare sera and test components can occur.For diagnostic purposes, the results obtained from this assay should always be used in combination with the clinical examination, patient medical history, and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2024-000286 on 10-apr-2024.Additional information 25-jul-2024: siemens evaluated this issue and provided the following conclusion: based on a review of the adjustment data, error logs and database, there is no indication of an instrument issue that would have caused the elevated results observed by the customer.Water contamination cannot be ruled out as a possible cause nor can preanalytical variables.Immulite 1000 hcg lot 516 is performing as intended.A product performance issue has not been identified.No further evaluation of the device is required.In section h6 the investigation findings and investigation conclusions codes were updated.

Brand Name
IMMULITE/IMMULITE 1000 HCG
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy, gwynedd
uk registration #: 3002806944
llanberis LL554 EL
UK  LL554EL
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy, gwynedd
uk registration #: 3002806944
llanberis LL554 EL
UK   LL554EL
Manufacturer Contact
jennifer cacace
333 coney st.
east walpole, MA 02032
8024302902
MDR Report Key19080955
Report Number1219913-2024-00286
Device Sequence Number5897275
Product Code DHA
UDI-Device Identifier00630414963716
UDI-Public00630414963716
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K990222
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberN/A
Device Catalogue Number10381161
Device Lot Number0516
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown